Jump to ContentJump to Main Navigation

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Cervellati, Matteo / Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier

2 Issues per year

IMPACT FACTOR 2013: 0.259
5-year IMPACT FACTOR: 0.462

SCImago Journal Rank (SJR): 1.056
Source Normalized Impact per Paper (SNIP): 1.132

Mathematical Citation Quotient 2013: 0.12

Strict Concavity of the Value Function for a Family of Dynamic Accumulation Models

Eugenio S.A. Bobenrieth1 / Juan R.A. Bobenrieth2 / Brian D. Wright3

1Pontificia Universidad Católica de Chile,

2Universidad del Bío-Bío,

3University of California, Berkeley,

Citation Information: The B.E. Journal of Theoretical Economics. Volume 12, Issue 1, ISSN (Online) 1935-1704, DOI: 10.1515/1935-1704.1838, April 2012

Publication History

Published Online:

We prove strict concavity of the value function for liquidity constrained dynamic accumulation models without adopting at least one of the following restrictive assumptions: zero response of productive effort, bounded marginal value of accumulated balances, or strictly convex cost of holding accumulated balances. Thus we extend well known theoretical results to more general models of saving with liquidity constraints and of commodity storage with non-negativity constraints on stocks. Our results provide a foundation for estimation of a homogeneous markovian process for consumption in models of saving, or for price in commodity storage models, under more realistic assumptions.

Keywords: consumption; savings; strict concavity; value function

Comments (0)

Please log in or register to comment.